Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 156, NWS Cheyenne, WY

August 7, 2016Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 7, 2016, 10:28 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2016, 10:28 PM MDT (04:28 UTC)
Expired
Aug 7, 2016, 11:30 PM MDT
In force
62 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 10:35 PM MDTHAIL 25 Nw Fort Laramie Natio, WYWINDSHIELD DAMAGE TO VEHICLES RELAYED THROUGH LAW ENFORCEMENT DISPATCH.
Aug 7, 10:57 PM MDTHAIL 1.5Fort Laramie, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 4.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS55 KCYS 080428
SVRCYS
WYC015-031-080530-
/O.NEW.KCYS.SV.W.0156.160808T0428Z-160808T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 PM MDT SUN AUG 7 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
  NORTHEASTERN PLATTE COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 1130 PM MDT

* AT 1028 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
  LARAMIE NATIONAL HISTORIC SITE...OR 21 MILES NORTHEAST OF
  WHEATLAND...MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FORT LARAMIE AROUND 1035 PM MDT. 
  JAY EM AROUND 1110 PM MDT. 
  PRAIRIE CENTER AROUND 1125 PM MDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HWY 85
AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4214 10468 4226 10478 4261 10424 4261 10406
      4221 10406
TIME...MOT...LOC 0428Z 239DEG 25KT 4226 10463 

HAIL...1.50IN
WIND...60MPH
 
$$

RUBIN
3 follow-up statements
538 
WWUS55 KCYS 080439
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 PM MDT SUN AUG 7 2016

WYC031-080448-
/O.CAN.KCYS.SV.W.0156.000000T0000Z-160808T0530Z/
PLATTE WY-
1039 PM MDT SUN AUG 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLATTE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4214 10464 4232 10465 4261 10424 4261 10406
      4221 10406
TIME...MOT...LOC 0438Z 270DEG 17KT 4223 10458 

$$

WYC015-080530-
/O.CON.KCYS.SV.W.0156.000000T0000Z-160808T0530Z/
GOSHEN WY-
1039 PM MDT SUN AUG 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHERN GOSHEN COUNTY...

AT 1038 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT LARAMIE
NATIONAL HISTORIC SITE...OR 23 MILES NORTHEAST OF WHEATLAND...MOVING
EAST AT 20 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  FORT LARAMIE AROUND 1050 PM MDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HWY 85
AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4214 10464 4232 10465 4261 10424 4261 10406
      4221 10406
TIME...MOT...LOC 0438Z 270DEG 17KT 4223 10458 

HAIL...2.50IN
WIND...60MPH
 
$$

RUBIN
014 
WWUS55 KCYS 080506
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 PM MDT SUN AUG 7 2016

WYC015-080530-
/O.CON.KCYS.SV.W.0156.000000T0000Z-160808T0530Z/
GOSHEN WY-
1106 PM MDT SUN AUG 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHERN GOSHEN COUNTY...

AT 1106 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
LARAMIE... OR 18 MILES NORTHWEST OF TORRINGTON...MOVING NORTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN GOSHEN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: HWY 85 AT
DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4214 10464 4232 10465 4261 10424 4261 10406
      4221 10406
TIME...MOT...LOC 0506Z 241DEG 22KT 4227 10442 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
400 
WWUS55 KCYS 080528
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 PM MDT SUN AUG 7 2016

WYC015-080538-
/O.EXP.KCYS.SV.W.0156.000000T0000Z-160808T0530Z/
GOSHEN WY-
1128 PM MDT SUN AUG 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GOSHEN COUNTY WILL
EXPIRE AT 1130 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER NICKLE
SIZED HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN GOSHEN
COUNTY UNTIL 200 AM MDT. 

LAT...LON 4214 10464 4232 10465 4261 10424 4261 10406
      4221 10406
TIME...MOT...LOC 0524Z 239DEG 25KT 4227 10442 

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:01 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 6:01 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
601 PM MDT SUN AUG 7 2016

.SHORT TERM...(This evening through Tuesday night)
Issued at 202 PM MDT Sun Aug 7 2016

Pretty quiet across the CWA early this afternoon but a bit of
convection beginning to fire mainly over the Colorado mtns. Still
expect some to develop northward into the CWA by late afternoon
then diminish this evening. Low clouds have mixed out of the
western Panhandle but holding across the central sections. This
cloudiness should spread back west overnight on southeasterly
winds and expect to see cloudy conditions over much of the plains
later tonight with some fog once again mainly over the Panhandle.

A weak upper wave will move across the region Monday afternoon and
evening and should set off widely scattered showers and storms
initially over the se Wy mtns then progressing eastward late in
the afternoon and evening. A few strong storms possible mainly
over the Panhandle with CAPES in excess of 2000 J/KG there but
shear limited. Activity should end/move out in the evening as the
upper wave moves farther east. Tuesday will be quite warm across
the CWA with max temps in the 90s across the plains. Somewhat
drier air and some subsidence behind the aforementioned wave
should act to limit convection to mainly around the mtns.

.LONG TERM...(Wednesday through Saturday night)
Issued at 202 PM MDT Sun Aug 7 2016

A weak surface trough situated over the southern Nebraska
panhandle early Wednesday morning could bring a few light rain
showers to this area. Increasing mid and upper level subtropical
moisture in the afternoon will allow for a broader coverage of
convection through the evening across the forecast area. The
lower levels still look quite dry with no llvl moisture advection
evident in the models, so can't rule out a chance for dry
thunderstorms. In addition, the early afternoon timeframe along
and west of the Laramie Range could see breezy southwest winds
along with humidities dropping into the low teens, so will still
have to keep an eye out for near critical fire weather conditions
as well. A cold front dropping south across the forecast area on
Thursday will bring cooler temps and lighter winds, while fairly
energetic southwest flow remains overhead within the fetch of
subtropical moisture. Although overall instability is progged to
be rather meager Thursday afternoon, LI values indicate there
still exists a good chance for scattered showers and t-storms in
the afternoon. GFS shows deep layer shear to be on the order of
30kts, so wouldn't be surprised to see an isolated stronger storm
or two. Models then show an upper trough moving across the Rockies
Thursday night and Friday which should maintain the cooler temps
through Saturday as we transition to northwest flow aloft. Chances
for more isolated showers and thunderstorms will continue through
Saturday in this flow pattern, with a return of stratus/fog Friday
night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 557 PM MDT Sun Aug 7 2016

Wyoming TAFS...VFR prevails. Isolated thunderstorms until 03Z.
IFR at Cheyenne in low clouds and fog from 10Z to 15Z. Gusts to
25 knots after 15Z.

Nebraska TAFS...VFR prevails, except for IFR from 04Z to 15Z at
Chadron, Alliance and Sidney. Gusts to 23 knots after 15Z.

&&

.FIRE WEATHER...
Issued at 202 PM MDT Sun Aug 7 2016

Fire weather concerns will remain low on Monday then begin
increasing especially over western districts by the middle of the
week. Some monsoonal flow will keep chances for mainly afternoon
and evening showers and storms though coverage looks like it will
decrease over the next few days. Winds will become rather breezy
over western districts Tuesday onward which will increase the fire
concerns.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...RJM
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Aug 7, 8:47 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
847 PM MDT SUN AUG 7 2016

WYZ103>106-109>117-090300-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
847 PM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP MONDAY THROUGH FRIDAY. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
090300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
847 PM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT ACROSS
PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING AND THE NORTHWEST
NEBRASKA PANHANDLE. THE STORMS OVER NIOBRARA...NORTHERN PLATTE AND
GOSHEN COUNTIES MAY PRODUCE SMALL HAIL...GUSTY WINDS TO 40 MPH AND
LOCALLY HEAVY RAIN.

PATCHY FOG WILL REDEVELOP ALONG AND EAST OF THE INTERSTATE 25
CORRIDOR LATE TONIGHT AND EARLY MONDAY MORNING. VISIBILITIES MAY
BE REDUCED TO LESS THAN A HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP MONDAY THROUGH FRIDAY. SEVERE WEATHER
IS NOT EXPECTED...HOWEVER SOME STRONG STORMS WILL BE POSSIBLE
MONDAY EAST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Aug 7, 6:53 PM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
653 PM MDT SUN AUG 7 2016

WYZ101-103-105-107-080130-
SHIRLEY BASIN WY-NORTH LARAMIE RANGE WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
653 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE...NORTHWESTERN
PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 730 PM MDT...

AT 653 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF PINE TREE JUNCTION TO 15
MILES NORTH OF DOUGLAS TO 11 MILES WEST OF GARRETT. MOVEMENT WAS EAST
AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GARRETT AROUND 715 PM MDT.
  FRIEND PARK CAMPGROUND AND LARAMIE PEAK AROUND 730 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 125 AND
144.

LAT...LON 4307 10495 4208 10547 4205 10591 4295 10538
      4349 10579 4350 10529
TIME...MOT...LOC 0053Z 248DEG 25KT 4349 10566 4298 10530 4210 10582

RUBIN
Special weather statement, Aug 7, 7:33 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT SUN AUG 7 2016

WYZ101-103-107-080230-
NORTH LARAMIE RANGE WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
EAST PLATTE COUNTY WY-
733 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE...
NORTHWESTERN PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 830 PM
MDT...

AT 733 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF ESTERBROOK CAMPGROUND...OR 17 MILES SOUTHEAST OF
DOUGLAS...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SIBLEY PEAK AROUND 805 PM MDT.
  GLENDO AROUND 810 PM MDT.
  GLENDO RESERVOIR AROUND 815 PM MDT.
  TWO MOON CAMPGROUND AROUND 820 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 103 AND
131.

LAT...LON 4243 10531 4270 10534 4273 10490 4234 10488
TIME...MOT...LOC 0133Z 267DEG 16KT 4253 10524

RUBIN
Special weather statement, Aug 7, 8:28 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT SUN AUG 7 2016

WYZ101>103-106>108-080330-
NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-GOSHEN COUNTY WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
828 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...EAST CENTRAL
CONVERSE...SOUTHERN NIOBRARA...CENTRAL PLATTE AND EASTERN ALBANY
COUNTIES UNTIL 930 PM MDT...

AT 828 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF LANCE CREEK TO NEAR SIBLEY
PEAK TO 9 MILES NORTHWEST OF WESTVIEW CIRCLE. MOVEMENT WAS EAST AT 40
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GUERNSEY CAMPGROUND AROUND 845 PM MDT.
  WHEATLAND...GUERNSEY AND LAKEVIEW NORTH AROUND 850 PM MDT.
  CHUGCREEK AND Y-O RANCH AROUND 855 PM MDT.
  GRAYROCKS RESERVOIR AROUND 910 PM MDT.
  JAY EM AROUND 915 PM MDT.
  FORT LARAMIE AND FORT LARAMIE NATIONAL HISTORIC SITE AROUND 925 PM
  MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARTVILLE...HWY 85
AT DRY RAWHIDE CREEK AND LOST SPRINGS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND
111.

LAT...LON 4299 10406 4235 10419 4193 10462 4209 10537
      4243 10506 4299 10483
TIME...MOT...LOC 0228Z 272DEG 33KT 4291 10474 4239 10495 4214 10523

RUBIN
Special weather statement, Aug 7, 8:37 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
837 PM MDT SUN AUG 7 2016

WYZ102-080315-
NIOBRARA COUNTY WY-
837 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 915 PM MDT...

AT 837 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CLARETON TO 11 MILES WEST OF REDBIRD.
MOVEMENT WAS NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NIOBRARA COUNTY.

LAT...LON 4340 10406 4319 10455 4350 10466 4351 10442
      4350 10406
TIME...MOT...LOC 0237Z 209DEG 41KT 4372 10462 4326 10450

RUBIN
Special weather statement, Aug 7, 9:26 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MDT SUN AUG 7 2016

WYZ102-107-108-080430-
NIOBRARA COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
926 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...SOUTHEASTERN
NIOBRARA AND EAST CENTRAL PLATTE COUNTIES UNTIL 1030 PM MDT...

AT 925 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR RAWHIDE BUTTES TO NEAR GUERNSEY. MOVEMENT
WAS EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  RAWHIDE BUTTES AROUND 930 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE VAN TASSELL...
HARTVILLE AND HWY 85 AT DRY RAWHIDE CREEK.

LAT...LON 4267 10407 4217 10407 4225 10476 4259 10462
TIME...MOT...LOC 0325Z 254DEG 24KT 4261 10448 4227 10468

RUBIN
Special weather statement, Aug 7, 10:26 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 PM MDT SUN AUG 7 2016

NEZ095-WYZ107-108-080530-
NORTH SIOUX NE-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
1026 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX...NORTHERN
GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 1130 PM MDT...

AT 1025 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF FORT LARAMIE TO NEAR
GRAYROCKS RESERVOIR. MOVEMENT WAS NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FORT LARAMIE AND JAY EM AROUND 1045 PM MDT.
  PRAIRIE CENTER AROUND 1055 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HWY 85 AT DRY
RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4266 10386 4211 10451 4218 10484 4239 10458
TIME...MOT...LOC 0425Z 237DEG 33KT 4236 10452 4217 10474

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:07 PM MDTSpecial Weather StatementCYSConverse38 min
Aug 7, 6:53 PM MDTSpecial Weather StatementCYSConverse37 min
Aug 7, 7:33 PM MDTSpecial Weather StatementCYSPlatte57 min
Aug 7, 8:28 PM MDTSpecial Weather StatementCYSPlatte62 min
Aug 7, 8:37 PM MDTSpecial Weather StatementCYSNiobrara38 min
Aug 7, 9:26 PM MDTSpecial Weather StatementCYSGoshen64 min
Aug 7, 10:26 PM MDTSpecial Weather StatementCYSGoshen64 min
Aug 7, 11:01 PM MDTFlash Flood WarningCYSGoshen, Platte3 hr
Aug 8, 2:47 AM MDTFire Weather WatchCYS17 hr
Aug 8, 3:50 PM MDTSpecial Weather StatementCYSNiobrara40 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.